Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 32, NWS Nashville, TN

April 14, 2018Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 14, 2018, 8:31 AM CDT for Robertson County, Sumner County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2018, 8:31 AM CDT (13:31 UTC)
Expired
Apr 14, 2018, 9:00 AM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 8:36 AM CDTTSTM WND DMGWhite House, TNREPORT OF SEVERAL TREES DOWN. TIME IS ESTIMATED FROM THE RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

763 
WUUS54 KOHX 141331
SVROHX
TNC147-165-141400-
/O.NEW.KOHX.SV.W.0032.180414T1331Z-180414T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
831 AM CDT SAT APR 14 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Central Sumner County in Middle Tennessee...
  Southeastern Robertson County in Middle Tennessee...

* Until 900 AM CDT

* At 831 AM CDT, a severe thunderstorm was located over Cross Plains,
  or 10 miles east of Springfield, moving east at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Gallatin, White House, Millersville, Westmoreland, Cross Plains,
  Cottontown, Bethpage, Oak Grove and Bledsoe Creek State Park.

This includes Interstate 65 between mile markers 105 and 115.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3642 8676 3656 8670 3658 8626 3637 8631
TIME...MOT...LOC 1331Z 273DEG 32KT 3650 8669 

HAIL...<.75IN
WIND...60MPH
 
$$

Barnwell
1 follow-up statement
346 
WWUS54 KOHX 141346
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
846 AM CDT SAT APR 14 2018

TNC147-141355-
/O.CAN.KOHX.SV.W.0032.000000T0000Z-180414T1400Z/
Robertson TN-
846 AM CDT SAT APR 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBERTSON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area therefore the warning has been cancelled.

LAT...LON 3640 8662 3657 8656 3658 8626 3637 8631
TIME...MOT...LOC 1345Z 273DEG 32KT 3649 8653 

$$

TNC165-141400-
/O.CON.KOHX.SV.W.0032.000000T0000Z-180414T1400Z/
Sumner TN-
846 AM CDT SAT APR 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR CENTRAL SUMNER COUNTY...

At 845 AM CDT, a severe thunderstorm was located 7 miles east of
White House, or 8 miles northwest of Gallatin, moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Gallatin, Westmoreland, Oak Grove, Bledsoe Creek State Park,
Cottontown and Bethpage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3640 8662 3657 8656 3658 8626 3637 8631
TIME...MOT...LOC 1345Z 273DEG 32KT 3649 8653 

HAIL...<.75IN
WIND...60MPH
 
$$

Barnwell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:22 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 14, 7:22 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
722 AM CDT Sat Apr 14 2018

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Showers and thunderstorms are approaching the Tennessee River
this morning. The line was stronger as it crossed the Mississippi
River, but weakened as it moved through west TN. Still some
lightning on the leading edge and the potential for some strong
storms with gusty winds will spread eastward through Middle
Tennessee through noon today. The best placement for strong
storms this morning will be west of I-65, although some
thunderstorms are expected to push into eastern Middle Tennessee
before noon. Models are indicating slightly less rainfall
accumulation with this first wave as the line breaks apart and
lifts through our area.

A second wave of stronger and potentially severe storms will
impact our area this afternoon and evening. Instability will be
stronger during this time with bulk shear values around 40 to 50
knots and helicities around 250 at times. Models are still
indicating that 500 to 1000 j/kg of CAPE will available as the
heaviest moisture axis moves across the mid state this afternoon.
Based on soundings the main threat with strong or severe
thunderstorms will be damaging winds, although an isolated tornado
can't be ruled out. Areas south of I-40 will have the best chance
of seeing the strongest storms.

As for the rainfall, amounts have gone down slightly since the
last forecast, but 1 to 3 inches is still expected from now
through Sunday afternoon. The bulk of the precip will fall in the
afternoon and evening today. The axis of heaviest precip will be
determined by how quickly this system moves through the area and
where south to north training of storms sets up. Current thinking
is that the heaviest rain will fall south of I-40 and east of
I-65. Widespread flooding isn't expected, but localized flooding
is possible and rises on area creeks and rivers are expected.

Precip will push east as a cold front finally moves across the
Tennessee Valley Sunday morning. The front will push any remaining
heavy rainfall east of the mid-state by late morning on Sunday.
The upper trough axis will swing through the area late Sunday,
bringing cooler temperatures and maybe some light rain overnight.
Temperatures will cool into the low 30s by Monday morning and
remain cool through Tuesday morning.

Weak ridging will allow for warmer temps to return on Tuesday and
Wednesday of next week. The chance for a quick shot of rain
remains in the forecast midweek as another weak front swings
through the Ohio and TN River valleys. Temperatures will cool
slightly behind this front, but should gradually rise back into
the 70s by the end of the week as another system approaches.

&&

.AVIATION...
12Z TAF DISCUSSION.

Deteriorating and degraded conditions expected today as a large
swath of rain and isolated storms cross the area early this
morning into this evening. CIGs expected to go down to MVFR/IFR
levels today...but may improve later tonight as a boundary passes.
Winds will remain gusty.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......12
AVIATION........07
Hazardous weather outlook, Apr 14, 5:15 AM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
515 AM CDT Sat Apr 14 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-151015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
515 AM CDT Sat Apr 14 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Periods of heavy rainfall are likely today and tonight. 2 to 3
inches of rainfall is expected from Saturday morning through
Sunday afternoon, with locally higher amounts possible. This may
lead to localized flooding, especially tonight.

Strong to severe storms are possible mainly in the afternoon hours
today. Damaging straight line winds are the main threat, but an
isolated tornado can't be ruled out.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

11

In the hours before

Special weather statement, Apr 14, 6:37 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
637 AM CDT SAT APR 14 2018

TNZ023-024-056-141200-
Humphreys TN-Houston TN-Perry TN-
637 AM CDT SAT APR 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTHERN PERRY AND
HUMPHREYS COUNTIES UNTIL 700 AM CDT...

At 635 AM CDT, Doppler radar was tracking a strong thunderstorms
over McEwen, or 8 miles east of Waverly, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, McEwen, Tennessee Ridge,
Hurricane Mills, Lobelville, Mousetail Landing State Park and I-40
Near The Tennessee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3573 8803 3577 8798 3592 8793 3594 8793
      3594 8800 3605 8799 3613 8792 3617 8792
      3622 8795 3630 8795 3635 8759 3592 8767
      3591 8770 3589 8771 3575 8773 3570 8771
      3570 8774 3566 8774 3564 8772 3564 8803
TIME...MOT...LOC 1135Z 239DEG 49KT 3611 8764

07
Special weather statement, Apr 14, 7:03 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
703 AM CDT SAT APR 14 2018

TNZ006-023>025-056-057-141245-
Hickman TN-Dickson TN-Humphreys TN-Montgomery TN-Houston TN-Perry TN-
703 AM CDT SAT APR 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHWESTERN
MONTGOMERY...HOUSTON...NORTHEASTERN PERRY...HUMPHREYS AND HICKMAN
COUNTIES UNTIL 745 AM CDT...

At 702 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hurricane Mills, or near Waverly, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Dickson, Waverly, Centerville, Erin, McEwen, Burns, Tennessee Ridge,
Hurricane Mills, Charlotte, Lobelville, Vanleer, Cumberland City,
Slayden, Bon Aqua, Lyles, Palmyra, Bucksnort, Pinewood, Pleasantville
and Nunnelly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3634 8778 3637 8772 3637 8759 3641 8760
      3650 8730 3570 8729 3563 8789
TIME...MOT...LOC 1202Z 239DEG 48KT 3601 8772

07
Special weather statement, Apr 14, 7:12 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
712 AM CDT SAT APR 14 2018

TNZ006-141245-
Montgomery TN-
712 AM CDT SAT APR 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 745 AM
CDT...

At 712 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Clarksville, moving northeast at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Clarksville, Palmyra and Woodlawn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3663 8712 3662 8713 3661 8712 3657 8713
      3656 8714 3655 8713 3655 8712 3647 8713
      3645 8712 3645 8715 3643 8715 3641 8760
      3664 8760 3664 8712
TIME...MOT...LOC 1212Z 239DEG 48KT 3654 8748

07
Special weather statement, Apr 14, 7:34 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
734 AM CDT SAT APR 14 2018

TNZ006-007-025-026-057-059-060-141315-
Hickman TN-Robertson TN-Williamson TN-Dickson TN-Maury TN-
Cheatham TN-Montgomery TN-
734 AM CDT SAT APR 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...EASTERN MONTGOMERY...
NORTHWESTERN MAURY...NORTHWESTERN WILLIAMSON...CHEATHAM...HICKMAN AND
WESTERN ROBERTSON COUNTIES UNTIL 815 AM CDT...

At 734 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Dickson, moving northeast at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Springfield, Dickson, Ashland City, Centerville, Clarksville,
Coopertown, White Bluff, Kingston Springs, Pegram, Burns, Fairview,
Pleasant View, Charlotte, Adams, Cedar Hill, Bon Aqua, Cheatham Dam,
Primm Springs, Lyles and Santa Fe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3614 8700 3609 8704 3604 8704 3605 8705
      3599 8703 3600 8701 3570 8706 3563 8755
      3565 8757 3664 8729 3665 8691
TIME...MOT...LOC 1234Z 239DEG 49KT 3622 8738

07
Special weather statement, Apr 14, 7:57 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
757 AM CDT SAT APR 14 2018

TNZ007-008-026-027-059-060-141330-
Robertson TN-Williamson TN-Davidson TN-Maury TN-Cheatham TN-
Sumner TN-
757 AM CDT SAT APR 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...NORTHERN MAURY...
WESTERN SUMNER...WILLIAMSON...EASTERN CHEATHAM AND ROBERTSON COUNTIES
UNTIL 830 AM CDT...

At 756 AM CDT, Doppler radar was tracking strong thunderstorms near
Ashland City, moving northeast at 45 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Franklin, Columbia, Springfield, Ashland City, Nashville, Madison,
Hendersonville, Brentwood, Spring Hill, Goodlettsville, White House,
Millersville, Greenbrier, Nolensville, Forest Hills, Oak Hill,
Coopertown, Belle Meade, Kingston Springs and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3665 8652 3577 8667 3575 8670 3571 8669
      3569 8681 3567 8726 3665 8698
TIME...MOT...LOC 1256Z 239DEG 49KT 3624 8710

07
Special weather statement, Apr 14, 8:08 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
808 AM CDT SAT APR 14 2018

TNZ060-061-095-141400-
Maury TN-Giles TN-Marshall TN-
808 AM CDT SAT APR 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN MAURY AND
GILES COUNTIES UNTIL 900 AM CDT...

At 808 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Columbia to 8 miles east of Lexington.
Movement was northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Columbia, Lewisburg, Pulaski, Mount Pleasant, Chapel Hill, Ardmore,
Cornersville, Elkton, Minor Hill, Lynnville, Culleoka, I-65 East Of
Columbia, Belfast, Goodspring, Frankewing, Prospect and Farmington.

LAT...LON 3501 8722 3512 8722 3512 8720 3514 8721
      3515 8720 3517 8722 3521 8721 3529 8722
      3568 8720 3570 8667 3569 8664 3559 8665
      3559 8666 3558 8665 3546 8667 3533 8660
      3531 8668 3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 1308Z 233DEG 43KT 3561 8711 3500 8723

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 6:37 AM CDTSpecial Weather StatementOHXHouston, Humphreys, Perry23 min
Apr 14, 7:03 AM CDTSpecial Weather StatementOHXDickson, Hickman, Houston, Humphreys, Perry42 min
Apr 14, 7:12 AM CDTSpecial Weather StatementOHXMontgomery33 min
Apr 14, 7:34 AM CDTSpecial Weather StatementOHXCheatham, Dickson, Hickman41 min
Apr 14, 7:57 AM CDTSpecial Weather StatementOHXDavidson, Robertson, Williamson33 min
Apr 14, 8:08 AM CDTSpecial Weather StatementOHXGiles, Marshall, Maury52 min
Apr 14, 8:12 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner33 min
Apr 14, 8:42 AM CDTSpecial Weather StatementOHXSumner, Trousdale, Wilson48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.